Allergy Community
Allergic reaction to doxycycline
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Allergic reaction to doxycycline

My wife has had an allergic reaction to doxycycline. She took pills for about one week and then she noticed a few red spots on her body. She stoped taking the medicine but the spots continued to spread more and more for over a week now. Someplace they just grow into one big spot anymore and they start to be itchy. Doctors say to wait, another says to take steroids, which we are reluctant to take. What shall we do? Anybody seen or heard about similar cases?
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

Has she been prescribed any antihistamine or antiallergic medications?

You should take OTC antiallergic medications and apply calamine lotion to help soothe the lesions and also consult an allergy specialist for her complaints.

Review with her doctor at after a few days if the lesions do not respond or worsen.

Let us know how she is doing and also if you ahve any doubts.

Hope this helps.

Regards.
Blank
Avatar_m_tn
No, she wasn't prescribed any antihistamine or antiallergic medic., except for Benadril, which she took twice and it did not seem to do anything except to make her reall terribly drowsy.
We were thinking about applying a Benadril lotion topically...Any comments?
Where do we get OTC antiallergic? Is it a prescription drug?
We shall try getting calamine lotion.
Thank you very much for your post. We were really at a loss as to what to do, and it seems liked three different doctors did not have to say much either except to recommend us to wait and see.
Thank you again.
Blank
Avatar_m_tn
Just remembered, one doctor did prescribe her a steroid. Don't know much what is it. Only heard from others that it can weaken her immune system a lot.
Blank
Avatar_m_tn
Sorry, about question on OTC. See, we just immigrated to America two years ago, and I didn't know that OTC is a Over-the-Counter drug. Internet helps, though.
Thank you.
Blank
Avatar_f_tn
Hi,

So how is your wife doing now? I meant over the counter antihistamine medications like cetrizine or loratadine? Have you been able to find calamine lotion ?

Let us know if you have any more doubts and also keep us updated on your wife's health.

Regards.
Blank
Avatar_n_tn
Hi,
I also took Doxycycline for Lyme and after one week I got red spots, commimg and going... I just stoped today and they are not gone. I called 3 doctors and they do not know what should I do... I don't what to do.... I have to take them for my Lyme desease and same time they do not know it this is allergic reaction to  Doxycycline.
Blank
Avatar_n_tn
Hi,
I also took Doxycycline for Lyme and after one week I got red spots, commimg and going... I just stoped today and they are not gone. I called 3 doctors and they do not know what should I do... I don't what to do.... I have to take them for my Lyme desease and same time they do not know it this is allergic reaction to  Doxycycline.
Blank
Avatar_f_tn
Hi, don't know if your still giving answers here - if so, I need one.  I am highly allergic to all Penicillin's - 10 years ago I went into Anaphylactic Shock and have not taken an Antibiotic since.

3 months ago I was due for a full mouth x-ray and my dentist found periodontal disease - in the upper right quadrant he found one tooth has a major infection which he thinks may have been there well over a year.

I need a gum scaling and cleaning and that tooth will be removed - now the problem - it took all this time to get an appointment with a periodontist (consultation and then appt for cleaning which is today) the infection has been there all this time and he prefers no antibiotics because it interferes with the novocane - said once the cleaning is done and tooth is removed the infection will be gone.  I have been feeling flu like symptoms on and off for well over a year which everything else has been ruled out with tests, blood work, etc. so I think now,  it is the gum infection.  Last Friday I found an abscess and some swelling on the lower right side - the dentist prescribed DOXYCYCLINE for the infection - I was hesitant to take it because of my allergic reaction 10 years ago but my face and ear were starting to ache and I had pain in the base of my head and neck however, (the abscess disappeared the next day without the antibiotic from rinsing with salt water) but I was fearful that the infection could be spreading - so I took it against my better judgement.

I took the TWO 100 mg yesterday at 3:30 - it seemed to help the head pain and ache in my face but, when I woke up this morning my left eye was super itchy for about 15 minutes - not swollen just red - and my ear felt a tad itchy - gone now 2 hrs later.

This was the same way my last allergic reaction started 10 years ago,  am I just being paranoid or is this going to get worse if I take the second days dose today which would be one a day for 9 more days?  I just can not go through the Anaphylactic again - please tell me if you think this is a reaction to the Doxy?  

Should I take a Benadryl?   OR Stop the Doxy and take Benadryl anyway to be on the safe side?   Thank you so much, Gail
Blank
Avatar_m_tn
have had doxycyline rash for 6 weeks now since taking the drug, Have been to doc 2 times and dermatologist 1,  treatment has consisted of predisone,  allergy pills , and cortisone cream  :::: not any improvement what so ever,   I am miserable,    good greif can someone help me???
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
Avatar_f_tn
Blank
choo_choo
TX